MAUDE Adverse Event Report: COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number EVD35-06-120-120
Medical Device Problem Codes Difficult to Remove (1528); Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used an everflex entrust with a 7fr sheath and 0.014 7 mm spider fx during treatment of a 100 mm cto (chronic total occlusion -100%) in the patient¿s proximal, mid, and distal right superficial femoral artery (sfa) of diameter 6mm.Lesion described as calcified.Moderate tortuosity and severe calcification reported.Ifu was followed.Device prepped without issue.Atherectomy performed followed by pre-dilation with a 5 mm (sterling) pta balloon.The everflex entrust was advanced to the target area without any issue, no resistance encountered.Deployment was attempted and it is reported that approximately half-way through deployment, the stent thumbwheel stopped working and the stent stopped deploying.It is reported the thumbwheel fell apart.The physician had to pin the wire and pull the stent system back.This allowed the stent to fully deploy but was severely elongated.
 
Additional Manufacturer Narrative
Product analysis: the everflex entrust was returned for evaluation.The everflex entrust was inspected and observed the handle assembly was broken apart.The thumb-wheel was separated from the handle assembly and the distal end of the pull cable was detached from the silver outer.The handle assembly which was broken apart showed dried blood on the exterior.The stent was not loaded the catheter shaft.The catheter shaft was bent and flattened/crushed at the distal portion of the catheter.The catheter shaft was flattened/crushed from the distal tip of the catheter shaft and continued to approximately 11cm.A bend to the gold coloured segment of the catheter shaft was noted at approximately 124 cm from the distal tip.The inner assembly was pushed into the blue outer strain relief.The clear proximal luer was located at the proximal end of the strain relief.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: stent elongation did not cause any injury to the patient.No additional treatment required.The patient is reported to be doing well without complication.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8878198
Report Number2183870-2019-00396
Device Sequence Number242423
Product Code NIP
UDI-Device Identifier00821684051382
UDI-Public00821684051382
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2020
Device Catalogue NumberEVD35-06-120-120
Device Lot NumberA475384
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2019
Initial Date Received by Manufacturer 08/02/2019
Supplement Date Received by Manufacturer08/09/2019
10/24/2019
Initial Report FDA Received Date08/09/2019
Supplement Report FDA Received Date08/12/2019
10/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1